Missouri, 2003

Hail in Missouri, April 29, 2003

April 29, 2003 · NWS MEG · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$250
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 29, 1:41 PM CST, 2 hours 42 minutes earlier.

Area forecast discussion, Apr 29, 1:41 PM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
241 PM CDT TUE APR 29 2003

A SPLIT FLOW PATTERN WILL DOMINATE THE UPPER LEVELS THIS FORECAST
PERIOD. FLOW AROUND A CLOSED LOW OVER HUDSON BAY WILL AFFECT THE
GREAT LAKES AND NORTHEAST. SHORT WAVES WILL RIDE THE SOUTHERN BRANCH
FROM THE SOUTHWEST ACROSS THE PLAINS AND THE LOWER AND MID
MISSISSIPPI VALLEY. AT THE SURFACE A STATIONARY FRONT WILL CONTINUE
ALONG THE ARKANSAS-MISSOURI BORDER EASTWARD ACROSS KENTUCKY TONIGHT
THEN LIFT NORTHWARD AS A WARM FRONT WEDNESDAY. IN THE MEANTIME A LOW
PRESSURE AREA WILL DEVELOP OVER THE CENTRAL PLAINS AND SHEAR
NORTHEASTWARD TO THE GREAT LAKES CREATING A COLD FRONT EXTENDING FROM
THE EASTERN GREAT LAKES TO NORTH TEXAS. THIS FRONT WILL SLOWLY
APPROACH THE MID SOUTH THURSDAY AND FINALLY MOVE INTO THE REGION
FRIDAY. AS A RESULT SOUTHERLY WINDS WILL BRING WARM MOIST GULF AIR
INTO THE MID SOUTH AHEAD OF THE DEVELOPING SYSTEM AND WITH THE
HELP OF THE UPPER WAVES CAUSE ISOLATED TO SCATTERED MAINLY DIURNAL
SHOWERS AND THUNDERSTORMS OVER THE REGION TONIGHT THROUGH FRIDAY.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS EXTREME
NORTHEAST ARKANSAS THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE NEAR
THE STATIONARY FRONT AND IN A SLIGHT RISK AREA COVERING THE MID
MISSISSIPPI VALLEY (REF: LATEST CONVECTIVE OUTLOOK FROM THE STORM
PREDICTION CENTER).

.MEG...NONE.
Hazardous weather outlook, Apr 29, 2:00 PM CST, 2 hours 23 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-301000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
300 PM CDT TUE APR 29 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

A STATIONARY FRONT WILL CONTINUE ALONG THE ARKANSAS MISSOURI BORDER
EASTWARD ACROSS KENTUCKY. SCATTERED THUNDERSTORMS WILL LIKELY
DEVELOP TONIGHT ACROSS EXTREME NORTHEAST ARKANSAS...THE MISSOURI
BOOTHEEL...AND THE NORTHWEST CORNER OF TENNESSEE. A FEW STORMS MAY
BE SEVERE.

.DAYS TWO THROUGH SEVEN...

A COLD FRONT WILL APPROACH FROM THE WEST THURSDAY AND MOVE INTO THE
MID SOUTH FRIDAY. SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE
REGION THURSDAY NIGHT INTO FRIDAY. A FEW STORMS MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT.
SPOTTER ACTIVATION MAY BE REQUIRED AGAIN THURSDAY NIGHT INTO FRIDAY.

JCL

In the hours before

Special weather statement, Apr 29, 3:17 PM CST, 1 hour 6 minutes before
ARZ028-292145-

SIGNIFICANT WEATHER ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
417 PM CDT TUE APR 29 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MISSISSIPPI COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF BLYTHEVILLE AT
417 PM CDT...MOVING NORTHEAST AT 20 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN MISSISSIPPI COUNTY...INCLUDING THE CITIES OF BLYTHEVILLE...
LUXORA AND OSCEOLA...SHOULD MONITOR THIS STORM CLOSELY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Pemiscot

When
April 29, 4:23 PM CST to 4:30 PM CST
Where
Pemiscot County, Hayti
Measured
1 in hail
Property damage
$150
Reported by
LAW ENFORCEMENT
Coordinates
36.233, -89.750

Hail, Pemiscot

When
April 29, 5:05 PM CST to 5:10 PM CST
Where
Pemiscot County, Hayti
Measured
1 in hail
Property damage
$100
Reported by
LAW ENFORCEMENT
Coordinates
36.233, -89.750

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351105, 5351106.